Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 5, NWS Goodland, KS

January 18, 2009Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska; 10 counties in Kansas

NWS Goodland, KS issued this wind advisory at Jan 18, 2009, 2:01 AM MST for Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska; 10 counties in Kansas. It took effect at Jan 18, 2009, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2009, 2:01 AM MST (09:01 UTC)
In effect from
Jan 18, 2009, 11:00 AM MST
Expired
Jan 18, 2009, 5:00 PM MST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 21 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3593 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 180901
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
201 AM MST SUN JAN 18 2009

.A TIGHTENING PRESSURE GRADIENT OVER THE NORTHWEST PART OF THE TRI
STATE AREA THIS AFTERNOON WILL RESULT IN ANOTHER WINDY DAY ON THE
PLAINS. WINDS WILL DIMINISH BELOW ADVISORY LEVELS AROUND
SUNSET...BUT WILL CONTINUE TO BE WINDY AT TIMES THROUGH SUNDAY
NIGHT BEFORE INCREASING AGAIN DURING THE DAY ON MONDAY.

COZ090-KSZ001-002-013-014-NEZ079-080-181715-
/O.NEW.KGLD.WI.Y.0005.090118T1800Z-090119T0000Z/
YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
GOODLAND...COLBY...BENKELMAN...TRENTON
201 AM MST SUN JAN 18 2009 /301 AM CST SUN JAN 18 2009/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING
TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE BY LATE MORNING TO 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH. THE WINDS WILL DIMINISH AROUND SUNSET TO
15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
4 follow-up statements
000 
WWUS73 KGLD 181726
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1026 AM MST SUN JAN 18 2009

.A TIGHTENING PRESSURE GRADIENT OVER THE NORTHWEST PART OF THE
TRI STATE AREA THIS AFTERNOON WILL RESULT IN ANOTHER WINDY DAY ON
THE PLAINS. WINDS WILL DIMINISH BELOW ADVISORY LEVELS AROUND
SUNSET...BUT WILL CONTINUE TO BE WINDY AT TIMES THROUGH SUNDAY
NIGHT BEFORE INCREASING AGAIN DURING THE DAY ON MONDAY.

COZ090-KSZ001-002-013-014-NEZ079-080-190000-
/O.CON.KGLD.WI.Y.0005.090118T1800Z-090119T0000Z/
YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
GOODLAND...COLBY...BENKELMAN...TRENTON
1026 AM MST SUN JAN 18 2009 /1126 AM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
COMMON THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH AROUND
SUNSET TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

LOCKHART
000 
WWUS73 KGLD 181918
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1218 PM MST SUN JAN 18 2009

.A TIGHTENING PRESSURE GRADIENT OVER THE TRI-STATE AREA THIS
AFTERNOON WILL RESULT IN ANOTHER WINDY DAY ON THE CENTRAL HIGH
PLAINS. WINDS WILL DIMINISH BELOW ADVISORY LEVELS AROUND
SUNSET...BUT WILL CONTINUE TO BE WINDY AT TIMES THROUGH SUNDAY
NIGHT BEFORE INCREASING AGAIN DURING THE DAY ON MONDAY.

COZ091-KSZ015-027>029-041-042-190000-
/O.EXA.KGLD.WI.Y.0005.000000T0000Z-090119T0000Z/
KIT CARSON-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...HOXIE...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
1218 PM MST SUN JAN 18 2009 /118 PM CST SUN JAN 18 2009/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
COMMON THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH AROUND
SUNSET TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ090-KSZ001-002-013-014-NEZ079-080-190000-
/O.CON.KGLD.WI.Y.0005.000000T0000Z-090119T0000Z/
YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
GOODLAND...COLBY...BENKELMAN...TRENTON
1218 PM MST SUN JAN 18 2009 /118 PM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
COMMON THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH AROUND
SUNSET TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 182114
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MST SUN JAN 18 2009

.A TIGHTENING PRESSURE GRADIENT OVER THE TRI-STATE AREA THIS
AFTERNOON WILL RESULT IN ANOTHER WINDY DAY ON THE CENTRAL HIGH
PLAINS. WINDS WILL DIMINISH BELOW ADVISORY LEVELS AROUND SUNSET...
BUT WILL CONTINUE TO BE WINDY AT TIMES THROUGH SUNDAY NIGHT
BEFORE INCREASING AGAIN DURING THE DAY ON MONDAY.

COZ090-091-KSZ001-002-013>015-027>029-041-042-NEZ079-080-190515-
/O.NEW.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
/O.CON.KGLD.WI.Y.0005.000000T0000Z-090119T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
214 PM MST SUN JAN 18 2009 /314 PM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST
/6 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM
MST /6 PM CST/ MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
5 PM MST /6 PM CST/ THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
COMMON THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH AROUND
SUNSET TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS EVENING. WINDS
WILL QUICKLY INCREASE DURING THE MORNING HOURS ON MONDAY. SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL BE
LIKELY. AN UPGRADE TO A HIGH WIND WARNING MAY BECOME NECESSARY... 
ESPECIALLY OVER WESTERN PORTIONS OF THE REGION.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ092-KSZ003-004-016-NEZ081-190515-
/O.NEW.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
CHEYENNE CO-DECATUR-NORTON-GRAHAM-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON...
HILL CITY...MCCOOK
214 PM MST SUN JAN 18 2009 /314 PM CST SUN JAN 18 2009/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST
/6 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM
MST /6 PM CST/ MONDAY. 

WINDS WILL QUICKLY INCREASE DURING THE MORNING HOURS ON MONDAY.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL
BE LIKELY. AN UPGRADE TO A HIGH WIND WARNING MAY BECOME NECESSARY...
ESPECIALLY OVER WESTERN PORTIONS OF THE REGION. WINDS SHOULD
GRADUALLY DECREASE AFTER SUNSET MONDAY EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FOLTZ
000 
WWUS73 KGLD 182359
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MST SUN JAN 18 2009


COZ090-091-KSZ001-002-013>015-027>029-041-042-NEZ079-080-191100-
/O.EXP.KGLD.WI.Y.0005.000000T0000Z-090119T0000Z/
/O.CON.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
459 PM MST SUN JAN 18 2009 /559 PM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ MONDAY...
...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST (6 PM CST)
TODAY. NORTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE
EXPECTED. 


$$

COZ092-KSZ003-004-016-NEZ081-191100-
/O.CON.KGLD.WI.Y.0006.090119T1500Z-090120T0000Z/
CHEYENNE CO-DECATUR-NORTON-GRAHAM-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...OBERLIN...NORTON...
HILL CITY...MCCOOK
459 PM MST SUN JAN 18 2009 /559 PM CST SUN JAN 18 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO
5 PM MST /6 PM CST/ MONDAY. 

ON MONDAY NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55
MPH...POSSIBLY HIGHER WILL REDEVELOP DURING THE LATE MORNING OR
EARLY AFTERNOON. SOME BLOWING DUST IS AGAIN POSSIBLE WITH REDUCED
VISIBILITIES. HIGH WIND WARNINGS MAY BE NEEDED. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 18, 2:00 AM MST, 1 minute earlier.

Area forecast discussion, Jan 18, 2:00 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MST SUN JAN 18 2009

.DISCUSSION...
200 AM MST SUN JAN 18 2009

FORECAST CONTINUES TO REVOLVE AROUND TEMPERATURES...WIND...AND FIRE
WEATHER.

A STAGNANT HIGHLY AMPLIFIED UPPER PATTERN OVER THE CONUS WILL CHANGE
LITTLE OVER THE NEXT SEVERAL DAYS. RIDGE OVER THE WEST EXTENDS FROM
THE CANADIAN ROCKIES TO OLD MEXICO...WHILE A DEEP TROUGH SPINS OVER
THE GREAT LAKES. LOCAL AREA WILL BE UNDER A FAST NORTHERLY FLOW
BETWEEN THOSE TWO FEATURES. THE WESTERN RIDGE WILL SLOWLY MIGRATE
EASTWARD OVER THE ROCKIES AND GRADUALLY WEAKEN. IT WILL BRING
UNSEASONABLY WARM AND WINDY CONDITIONS TO THE CENTRAL HIGH PLAINS.
VERY LITTLE CHANGES MADE TO THE TEMPERATURE FORECAST. WARM
TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY. NO PRECIPITATION IS
EXPECTED THROUGH THAT TIME. GIVEN THE TIGHT GRADIENT ALOFT WILL SEE
THE POTENTIAL FOR GUSTY WINDS TO MIX TO THE SURFACE JUST ABOUT EVERY
DAY DURING PEAK HEATING HOURS. THIS HAS LEAD TO THE ISSUANCE OF A
WIND ADVISORY TODAY FOR NORTHWEST COUNTIES WHERE NAM SOUNDINGS SHOW
STRONGEST AVERAGE MIXED LAYER WINDS WILL OCCUR AROUND 21Z. IN
ADDITION...WARMING TEMPERATURES AND LOW DEW POINTS YIELD RH VALUES
OF 15% OR LOWER ACROSS THE SOUTHWESTERN HALF OF THE CWA...AND
COMBINED WITH THE GUSTY WINDS EXPECT RED FLAG CRITERIA TO BE
REACHED. THE SCENARIO IS MORE OR LESS REPEATED ON MONDAY...WITH EVEN
STRONGER WINDS POSSIBLE...SO WENT AHEAD AND ISSUED A FIRE WEATHER
WATCH FOR THE SAME AREAS. TUESDAY WILL PROBABLY BE A REPEAT BUT TOO
EARLY TO ISSUE HIGHLIGHTS.

24
&&

.AVIATION...
1040 PM MST SAT JAN 17 2009

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD
WITH VARIABLE AMOUNTS OF CIRRUS DURING THIS TIME. MAIN FEATURE OF
INTEREST WILL BE THE STRONG AND GUSTY NORTHWEST WINDS DURING THE
DAYTIME AND EARLY EVENING HOURS. WINDS WILL BECOME MORE STEADY AND
LOSE THERE GUSTINESS IN THE 00Z TO 02Z TIME FRAME.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST
     /6 PM CST/ THIS AFTERNOON FOR KSZ001-002-013-014.

     RED FLAG WARNING FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM
     MST /6 PM CST/ THIS AFTERNOON FOR KSZ001-013-014-027-028-
     041-042.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR KSZ001-013-014-027-028-041-042.

NE...WIND ADVISORY FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST
     /6 PM CST/ THIS AFTERNOON FOR NEZ079-080.

CO...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR COZ090.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR COZ252>254.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR COZ252>254.

&&
Hazardous weather outlook, Jan 17, 10:40 AM MST, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MST SAT JAN 17 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1040 AM MST SAT JAN 17 2009 /1140 AM CST SAT JAN 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 45
MPH ARE EXPECTED THROUGH THE AFTERNOON ACROSS MUCH OF THE AREA
TODAY.

THE STRONG WINDS AND VERY DRY CONDITIONS WILL CREATE A HEIGHTENED
FIRE DANGER TODAY. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSEASONABLY WARM TEMPERATURES AND BREEZY NORTHWEST WINDS WILL
COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS DURING THE
PERIOD SUNDAY THROUGH TUESDAY. ALL OUTDOOR BURNING SHOULD BE
AVOIDED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 2:10 AM MSTFire Weather WatchGLDCheyenne, Kit Carson, Yuma12 hr
Jan 18, 2:10 AM MSTRed Flag WarningGLDCheyenne, Kit Carson, Yuma15 hr
Jan 18, 2:10 PM MSTRed Flag WarningGLDCheyenne, Kit Carson, Yuma27 hr
Jan 18, 2:14 PM MSTWind AdvisoryGLDCheyenne, Kit Carson, Yuma27 hr

Nearby

Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.